Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 410, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 23, 2007, 8:27 PM EDT for Clayton County, Henry County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2007, 8:27 PM EDT (00:27 UTC)
- Expired
- Aug 23, 2007, 9:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Clayton County, GA, Henry County, GA
The radar
The Atlanta radar (KFFC), 37 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.5 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2262 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1598 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 240028
SVRFFC
GAC063-151-240100-
/O.NEW.KFFC.SV.W.0410.070824T0027Z-070824T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
827 PM EDT THU AUG 23 2007
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CLAYTON COUNTY IN NORTH CENTRAL GEORGIA
NORTHERN HENRY COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 900 PM EDT
* AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED HAIL
AND WIND GUSTS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CONLEY TO PANOLA MOUNTAIN STATE PARK...MOVING
SOUTHWEST AT 5 MPH.
* THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE IMPACT MAINLY RURAL
AREAS OF THE INDICATED COUNTIES.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3369 8437 3358 8445 3354 8438 3350 8416
3356 8413 3368 8415
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 6:30 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 23, 6:30 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 630 PM EDT THU AUG 23 2007 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... STRONG SUBTROPICAL UPPER RIDGE...CENTERED NEAR BHM...WILL DRIFT SLIGHTLY FURTHER WEST...THEN START A NEWRD MOVEMENT TOWARD THE TN/SOUTHERN APPALACHIAN REGION...ALL THE WHILE WEAKENING. THE UPPER HIGH WILL THEN DRIFT WEST AND BE CENTERED OVER THE ARLKATEX REGION INTO THE WEEKEND...BUT REMAIN ELONGATED ALL THE WAY FROM TX INTO THE SE. AROUND THE EASTERN PERIPHERY OF THE UPPER HIGH...A WEAKNESS/INVERTED TROUGH/EASTERLY WAVE WILL DEVELOP ALONG THE SE U.S. COAST...AND SLOWLY PROPAGATE SW INTO THE WEEKEND. MEANWHILE...THE WESTERLIES ARE STRENGTHENING WITH A STRONG SHORT WAVE PROGGED TO MOVE THROUGH THE OH VALLEY INTO THE WEEKEND. THIS SHORT WAVE IS NOW SUPPORTING A MAJOR SEVERE WEATHER OUTBREAK IN THE NORTHERN PLAINS/MIDWEST. AS THE UPPER HIGH DRIFTS WEST OF THE AREA...NORTHWEST FLOW ALOFT WILL ALLOW THE SHORT WAVE AND ASSOCIATED FRONT TO PENETRATE INTO THE SE U.S. FOR SAT-SUN. THIS WILL RESULT IN INCREASED CONVECTION OVER THE WEEKEND...WITH LATE SAT - SUN APPEARING TO BE THE MOST FAVORABLE TIME FROM N-S. BEYOND THAT...THE UPPER HIGH BUILDS BACK INTO THE SE FOR THE FIRST HALF OF NEXT WEEK...BUT GA REMAINS NEAR THE EASTERLY PERIPHERY...WHICH WILL CONTINUE TO ALLOW SHORT WAVES AND COLD POOLS ALOFT TO DRIFT S ACROSS THE AREA FROM THE OHIO VALLEY AND MID-ATLANTIC REGION. SFC HIGH PRESSURE OVER THE MID-ATLANTIC...BRINGING AN EASTERLY FLOW TO THE REGION NOW...WILL BE SHORT LIVED AS BERMUDA HIGH TAKES OVER AGAIN BY FRI...BRINGING SFC WINDS BACK TO THE SW. THE MCS...WHICH BROUGHT WIDESPREAD SEVERE WEATHER TO SOUTHERN PARTS OF THE CWA LAST NIGHT...WAS WELL DEPICTED BY GFS ON 12Z RUN YESTERDAY. CURRENT GFS HAS THIS CONTINUING TO DRIFT WSW THROUGH THE DAY AND INTO FRI...CENTERED NEAR MSY BY TONIGHT. NAM DOES NOT INITIALIZE WELL AT ALL AND DOES NOT SEE MCS. IN ADDITION...IT TRIES TO BRING THE AREA UNDER THE WESTERN SIDE OF AN ATLANTIC SUBTROPICAL RIDGE...INSTEAD OF THE EASTERN SIDE OF THE SOUTHERN U.S. SUBTROPICAL RIDGE. ECMWF AND UKMET ARE IN GOOD AGREEMENT WITH GFS. SUBSIDENCE ON BACK SIDE OF MCS SYSTEM SHOULD INITIALLY LIMIT CONVECTION ACROSS SOUTHERN/CENTRAL PARTS OF THE STATE. HOWEVER...AIR MASS ACROSS THE REGION IS EXTREMELY UNSTABLE WITH LI AROUND -7 AND CAPES IN EXCESS OF 3000 J/KG....K INDEX 45...ETC...AND UPSLOPE FLOW PROVIDING OROGRAPHIC LIFTING ACROSS THE MOUNTAINS THIS AFTERNOON...AND BEST THREAT FOR CONVECTION THROUGH THE EVENING HOURS WILL BE IN THE N MOUNTAINS...AND POSSIBLY NW GA AS WELL...ALTHOUGH THAT AREA IS CLOSER TO LARGE SCALE SUBSIDENCE NEAR THE UPPER RIDGE CENTER. HOTTEST TEMPERATURES WILL DRIFT WEST WITH THE UPPER HIGH AND HOPEFULLY WE HAVE SEEN THE LAST OF THE 100S...WITH THE POSSIBLE EXCEPTION OF THE WESTERN BORDER. FOR FRI...MOST OF THE AREA SHOULD SEE BETTER CHANCES FOR CONVECTION THAN TODAY AS THE UPPER RIDGE BACKS OFF TO THE WEST AND THE WEAK UPPER LOW DRIFTS CLOSER TO THE SE SECTIONS. THE HIGHEST POPS WILL BE ACROSS THE SE...BUT CANNOT RULE OUT CONVECTION ANYWHERE. GIVEN PATTERN...IT SHOULD BE LARGELY DIURNAL. FOR SAT- SUN...BETTER CHANCES FOR CONVECTION AS THE FRONT AND UPPER TROUGH DRIFT INTO THE AREA FROM THE NW. BEST CHANCES FOR SAT SHOULD BE IN THE NORTH...BUT CANNOT RULE OUT CONVECTION ANYWHERE BECAUSE OF WEAK LOW PRESSURE AND EASTERLY FLOW OVER THE SOUTHERN AREAS. FOR SUN...CHANCE POPS WARRANTED EVERYWHERE AS THE FRONT STALLS ACROSS THE CENTRAL PART OF THE CWA AND SHORT WAVE ENERGY CONTINUES TO DRIFT SOUTH AROUND THE EASTERN PERIPHERY OF THE UPPER HIGH. .LONG TERM /SUNDAY THROUGH THURSDAY/... MON-WED...CONVECTION WILL BECOME MORE DIURNAL AND MORE SCATTERED AS THE FRONT WASHES OUT AND THE UPPER HIGH...ALBEIT WEAKER...DRIFTS BACK OVER THE AREA. BEST CHANCES APPEAR IN THE SOUTH PART OF THE CWA MON-TUE. BY WED...YET ANOTHER SHORT WAVE AND FRONT DRIFT INTO THE AREA FROM THE NORTH AND ENHANCE THE CHANCES FOR CONVECTION AGAIN. CHANCE POPS APPEAR WARRANTED THROUGH MUCH OF THE EXTENDED PERIOD...ESPECIALLY DURING THE AFTERNOON/EVENING HOURS. AT THIS POINT...IT APPEARS THAT THU OFFERS THE BEST CHANCE OF WIDESPREAD CONVECTION SUPPORTED SYNOPTICALLY. BOTH THE FRONT THIS WEEKEND AND THE ONE LATE NEXT WEEK ARE WELL SUPPORTED BY LARGE AREAS OF CANADIAN HIGH PRESSURE...ALTHOUGH THE GENERAL TRAJECTORY OF THIS WILL BE EASTWARD TOWARD THE NE U.S. IT IS CLEAR THAT THE TREND TOWARD A FALL PATTERN IS BEGINNING THROUGH THIS FORECAST PERIOD. HOPEFULLY...WE HAVE JUST ABOUT SEEN THE LAST OF THE 100 DAYS. COULD NOT TOTALLY RULE OUT A FEW SPOTS REACHING 100 AHEAD OF THE FRONT MID PART OF NEXT WEEK...BUT MAX TEMPS...ALTHOUGH REMAINING ABOVE NORMAL...SHOULD BE DROPPING CLOSER TO SEASONAL NORMALS AS THE WEEK PROGRESSES. && .AVIATION... AIRMASS REMAINS VERY MOIST OVER THE AREA WITH DWPTS IN THE 70S. THE WINDS SHOULD CONTINUE OUT OF THE E-SE AT THE SURFACE...BUT FROM THE NE ALOFT. THIS FLOW...AND THE HIGH MOISTURE POOL COULD SEE THESE STORMS DRIFT FURTHER SOUTH DURING THE EVENING...THOUGH THE UPPER LEVEL SHORTWAVE ROTATING AROUND THE RIDGE PULLS BACK INTO ALABAMA. SATL SHOWS THE CIRRUS SHIELD SPREADING AND WE MIGHT SEE REDUCED VSBYS DURING THE MRNG HOURS DUE TO HAZE. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 72 95 71 96 72 / 20 20 20 20 20 ATLANTA 75 95 74 96 74 / 20 20 20 20 20 BLAIRSVILLE 66 90 65 88 66 / 30 20 20 20 30 CARTERSVILLE 72 96 71 97 70 / 30 20 20 20 30 COLUMBUS 76 96 75 94 76 / 20 30 30 20 20 GAINESVILLE 74 94 73 95 74 / 30 20 20 20 20 MACON 72 94 71 95 74 / 20 30 20 20 20 ROME 72 100 71 98 70 / 30 20 20 20 30 PEACHTREE CITY 70 93 69 95 70 / 20 20 20 20 20 VIDALIA 75 93 74 94 76 / 20 30 30 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 19/50/37
Hazardous weather outlook, Aug 23, 7:00 PM EDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK. . .UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 700 PM EDT THU AUG 23 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241215- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 700 PM EDT THU AUG 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA THIS EVENING. .SYNOPSIS... THE UPPER LEVEL RIDGE THAT HAS DOMINATED THE SOUTHEAST U.S. FOR THE PAST FEW DAYS WILL BEGIN TO WEAKEN AS IT DRIFTS WESTWARD AND BECOME CENTERED OVER ALABAMA TODAY. A WEAK SHORTWAVE ALOFT WILL MOVE ACROSS THE CAROLINAS INTO EAST GEORGIA THIS EVENING AND INTO ALABAMA BY MORNING. .PRIMARY HAZARDS... STRONG GUSTY WINDS...FREQUENT LIGHTNING AND HAIL WILL BE THE PRIMARY HAZARDS WITH THE THUNDERSTORMS THAT DEVELOP. THE BEST CHANCE FOR THUNDERSTORMS WILL BE IN THE NORTH GEORGIA MOUNTAINS AND ACROSS CENTRAL GEORGIA MAINLY BEFORE 10 PM. .DISCUSSION... A WEAK SHORTWAVE MOVING ACROSS THE CAROLINAS INTO EAST GEORGIA WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS TODAY. LIFTED INDICES HAVE CLIMBED INTO THE -2 TO -4 RANGE WITH CAPES INCREASING INTO THE 1500 TO 2500 RANGE...WHILE DIFFERENTIAL HEATING AND WEAK UPSLOPE FLOW ARE AIDING IN THUNDERSTORM DEVELOPMENT IN THE MOUNTAINS. SOME STORMS WILL BE STRONG...AND BECOME SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 23, 6:17 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 617 PM EDT THU AUG 23 2007 GAZ019-232245- 617 PM EDT THU AUG 23 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN FLOYD COUNTY UNTIL 645 PM EDT... AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM PINSON TO 8 MILES SOUTHEAST OF LINDALE... MOVING SOUTHWEST AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS FLOYD COUNTY THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PINSON...ARMUCHEE...SHANNON...ROME AND LINDALE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 23, 6:31 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 631 PM EDT THU AUG 23 2007 GAZ032-033-043>045-232315- 631 PM EDT THU AUG 23 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN DOUGLAS...DEKALB...COBB AND FULTON COUNTIES UNTIL 715 PM EDT... AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ISOLATED STRONG THUNDERSTORMS ACROSS THE ATLANTA METROPOLITAN AREA FROM NEAR CHAPEL HILL TO DORAVILLE...MOVING SOUTHWEST AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS DOUGLAS...DEKALB...COBB AND FULTON COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE THE CITY OF ATLANTA...CHAPEL HILL...VININGS...SMYRNA...SANDY SPRINGS...POWDER SPRINGS...MARIETTA...MABLETON...LITHIA SPRINGS...DUNWOODY...DOUGLASVILLE AND AUSTELL. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 23, 6:43 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 643 PM EDT THU AUG 23 2007 GAZ071-232315- 643 PM EDT THU AUG 23 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN MONROE COUNTY UNTIL 715 PM EDT... AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FORSYTH...MOVING SOUTHWEST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS MONROE COUNTY THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BOLINGBROKE...FORSYTH...RUSSELLVILLE AND BRENT. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 16
Special weather statement, Aug 23, 7:29 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 729 PM EDT THU AUG 23 2007 GAZ052-053-240000- 729 PM EDT THU AUG 23 2007 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN HEARD AND COWETA COUNTIES UNTIL 800 PM EDT... AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM WEST OF ROSCOE TO NORTHWEST OF CENTRALHATCHEE...MOVING SOUTHWEST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE LIKELY AS THESE STORMS MOVE INTO HEARD AND COWETA COUNTIES THROUGH 800 PM EDT. THE STRONG WINDS MAY OCCUR WELL AHEAD OF THE HEAVIEST RAIN AS STRONG OUTFLOW FROM THE THUNDERSTORMS RACES SOUTH AND EAST. SOME LOCATIONS IN THE PATH OF THESE WINDS INCLUDE HANDY...SIMPSON...ROSCOE...CENTRALHATCHEE... SARGENT...STEPHENS CROSSROADS...NEWNAN AND FRANKLIN. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Aug 23, 7:37 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 737 PM EDT THU AUG 23 2007 GAZ034-045-046-240000- 737 PM EDT THU AUG 23 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN ROCKDALE...EAST DEKALB AND SOUTH GWINNETT COUNTIES UNTIL 800 PM EDT... AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH OF MILSTEAD...MOVING SOUTHWEST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS ROCKDALE...EAST DEKALB AND SOUTH GWINNETT COUNTIES THROUGH 800 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SNELLVILLE... MILSTEAD...STONE MOUNTAIN...LITHONIA...LAKEVIEW ESTATES AND CONYERS. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 16
Local storm report, Aug 23, 7:59 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
759 PM EDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL CLEVELAND 34.60N 83.76W
08/23/2007 E0.25 INCH WHITE GA PUBLIC
0450 PM HAIL 2 NW WALESKA 34.34N 84.57W
08/23/2007 E0.75 INCH CHEROKEE GA PUBLIC
0503 PM HAIL 1 SW DAHLONEGA 34.53N 84.00W
08/23/2007 E0.25 INCH LUMPKIN GA PUBLIC
0513 PM HAIL 3 S GARLAND 34.47N 83.91W
08/23/2007 E1.00 INCH LUMPKIN GA PUBLIC
0513 PM HAIL 5 WSW CANTON 34.22N 84.57W
08/23/2007 E1.75 INCH CHEROKEE GA EMERGENCY MNGR
1 TREE DOWN ON DRIVEWAY. POWER OUT IN THE IMMEDIATE AREA.
0530 PM HAIL 5 W HOLLY SPRINGS 34.17N 84.59W
08/23/2007 E0.75 INCH CHEROKEE GA PUBLIC
0550 PM TSTM WND DMG EVERETT SPRINGS 34.49N 85.11W
08/23/2007 FLOYD GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED THAT A PORTION OF A SECOND
ROOF WAS BLOWN OF A DOUBLE WIDE MOBILE HOME.
0611 PM HAIL SUWANEE 34.05N 84.07W
08/23/2007 E1.00 INCH GWINNETT GA PUBLIC
PUBLIC REPORTED QUARTER-SIZED HAIL NEAR COLLINS HILL
HIGHSCHOOL BETWEEN LAWRENCEVILLE AND SUWANEE.
0619 PM HAIL BREMEN 33.71N 85.15W
08/23/2007 E1.00 INCH HARALSON GA PUBLIC
THE PUBLIC REPORTED QUARTER-SIZED HAIL.
0620 PM HAIL LAWRENCEVILLE 33.95N 83.99W
08/23/2007 E0.88 INCH GWINNETT GA PUBLIC
SEVERAL REPORTS OF NICKEL-SIZED HAIL FROM THE PUBLIC IN
THE LAWRENCEVILLE AREA AND BETWEEN LAWRENCEVILLE AND
I-85.
0630 PM HAIL 6 NE CARROLLTON 33.65N 85.00W
08/23/2007 E1.75 INCH CARROLL GA PUBLIC
REPORTS OF GOLF BALL-SIZED HAIL AND WIND GUSTS TO 60 MPH.
0645 PM HAIL DOUGLASVILLE 33.75N 84.75W
08/23/2007 E0.75 INCH DOUGLAS GA PUBLIC
THE PUBLIC REPORTED PENNY-SIZED HAIL.
0650 PM LIGHTNING ROME 34.26N 85.19W
08/23/2007 FLOYD GA EMERGENCY MNGR
*** 1 INJ *** SEVERAL LIGHTNING INCIDENTS ACROSS THE
COUNTY. ONE YOUNG GIRL STRUCK BY LIGHTNING WITH MINOR
INJURY. ONE HOUSE HIT BY LIGHTNING AND A SUBSTATION SET
ON FIRE BY LIGHTNING. MUCH OF THE COUNTY IS WITHOUT
POWER.
0650 PM HAIL 7 S HIRAM 33.76N 84.77W
08/23/2007 E0.75 INCH DOUGLAS GA PUBLIC
PUBLIC REPORTED PENNY-SIZED HAIL NEAR BAKERS BRIDGE ROAD
ABOUT ONE MILE NORTH OF DOUGLASVILLE.
0652 PM HAIL DRUID HILLS 33.79N 84.33W
08/23/2007 E1.00 INCH DEKALB GA PUBLIC
THE PUBLIC OBSERVED QUARTER-SIZED HAIL.
0655 PM HAIL WINSTON 33.72N 84.82W
08/23/2007 E1.00 INCH DOUGLAS GA PUBLIC
THE PUBLIC OBSERVED PENNY TO QUARTER-SIZED HAIL IN THE
WINSTON AREA FROM 655 PM EDT UNTIL 716 PM EDT.
&&
RABThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 8:00 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Gwinnett, Rockdale | 45 min |
| Aug 23, 8:43 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 32 min |
| Aug 23, 9:20 PM EDT | Severe Thunderstorm Warning | FFC | Clayton | 25 min |
| Aug 23, 9:29 PM EDT | Severe Thunderstorm Warning | FFC | Henry | 31 min |
| Aug 23, 10:26 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Pike | 49 min |
| Aug 24, 3:30 PM EDT | Severe Thunderstorm Warning | FFC | Towns | 30 min |
| Aug 24, 3:43 PM EDT | Severe Thunderstorm Warning | FFC | Union | 32 min |
| Aug 24, 4:01 PM EDT | Severe Thunderstorm Warning | FFC | Fannin | 44 min |
| Aug 24, 4:29 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer | 31 min |
| Aug 24, 4:32 PM EDT | Severe Thunderstorm Warning | FFC | Jackson | 28 min |
| Aug 24, 4:38 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 37 min |
| Aug 24, 4:43 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 23 min |
| Aug 24, 4:50 PM EDT | Severe Thunderstorm Warning | FFC | Clarke | 25 min |
| Aug 24, 5:06 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Oconee | 24 min |
| Aug 24, 5:15 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 45 min |
| Aug 24, 5:37 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett, Walton | 23 min |
| Aug 24, 5:40 PM EDT | Severe Thunderstorm Warning | FFC | Pickens | 50 min |
| Aug 24, 5:52 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton | 38 min |
| Aug 24, 6:00 PM EDT | Severe Thunderstorm Warning | FFC | Newton | 30 min |
| Aug 24, 6:01 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 18 min |
| Aug 24, 6:11 PM EDT | Severe Thunderstorm Warning | FFC | Clayton | 34 min |
| Aug 24, 6:32 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Fulton | 43 min |
| Aug 24, 6:34 PM EDT | Severe Thunderstorm Warning | FFC | Fayette | 26 min |
| Aug 24, 6:55 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Taliaferro | 50 min |
| Aug 24, 6:56 PM EDT | Severe Thunderstorm Warning | FFC | Fayette | 49 min |
| Aug 24, 7:33 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 42 min |
| Aug 24, 7:39 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Twiggs | 51 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.